CEN Practice Questions 11-20:

11. You are instructing a patient about the risk factors for Parkinson’s disease. Which of the following is one of the most serious risk factors related to Parkinson’s disease?

A. Phenothiazines
B. Headaches
C. Familial inheritance
D. Apnea


12.A patient enters the ED with a history of chronic alcohol abuse. In addition, this patient had an MI 4 months ago. Which of the following is the most likely drug given to this patient?

A. Cipro
B. Warfarin
C. Sprironolactone
D. Ciprofloxacin

13.A 9 year old female has abdominal pain and urinary frequency. Her abdominal pain is radiating and the patient is beginning to feel extremely nauseated. Which of the following tests would most likely be performed?

A. Laparatomy
B. Creatinine labs
C. Urinary glucose test
D. X-ray of Abdominal region

14.A 60 year man suffering from COPD who has developed a productive cough with green phlegm over the last 24 hours comes to ED. Which of the following microorganisms is mostly likely the cause?

A. Pneumoncystitis carinii
B. Mycoplasma pneumoniae
C. Haemophilus influenzae
D. Streptococcus pneumoniae

15.A 40 year old has ventricular heart failure and has a history of alcoholism. Which of the following drugs would most likely be given?

A. Thiazide diuretics
B. Digoxin
C. IV- Thiamine
D. ACE inhibitors

16.A 20 year old female has chronic cardiac failure. Which of the following drugs is most likely to be administered following ED admit?

A. Thiazide diuretics
B. Digoxin
C. IV- Thiamine
D. ACE inhibitors

17.Which of these potential side effects of the drug Tamoxifen is the most serious?

A. Retroperitoneal fibrosis
B. Muscle atrophy
C. Impotence
D. SOB

18.Which of these potential side effects of aspirin is the most serious?

A. Endometrial carcinoma
B. Muscle Atrophy
C. Cystitis
D. Retrobulbar neuritis

19. A 27 year old female has been admitted to the ED with pronounced neck veins and a BP of 75/35 mmHg. The patient has also taken oral contraceptive pills for 3 months and appears extremely fatigued. Which of the following tests would be performed first?

A. Echocardiography
B. Chest X-ray
C. Ventilation perfusion scan
D. Arteriogram

20.A patient enters the ED with lesions on the skin that are turning into ulcers. The lesions are yellowish in color and the patient has been losing weight recently. In addition, her glucose level is 5.2 mmol/L. Which of these is she most likely to be diagnosed with?

A. Liver Disease
B. Psorasis
C. Coeliac disease
D. Measles

Answer Key:

11. A
12. B
13. A
14. D
15. C
16. B
17. A
18. D
19. C
20. C